MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10 MM); EMBOLIZATION COIL

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10 MM); EMBOLIZATION COIL
Model Number BC0410C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that the balloon ruptured.No further information was provided regarding the procedure.There was no reported intervention or patient injury.The patient's condition was reported to be "normal.".
 
Additional Manufacturer Narrative
The device was returned for evaluation.During investigation, the balloon was inflated with saline.Upon inflation, a pinhole was found in the balloon material 7mm distal to the proximal balloon marker band.Based on the investigation and provided information, the reported complaint of a ruptured balloon was confirmed.The root cause cannot be determined.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10 MM)
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7643477
Report Number2032493-2018-00123
Device Sequence Number1555561
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)170817(17)200731(10)17081711L
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2020
Device Model NumberBC0410C
Device Lot Number17081711L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight61